MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 4MM X 12 FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 4MM X 12 FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72204922
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that due to fiber damage and unexplainable burning of the universal light guide, the screen colored yellow.There was a delay greater than 30 minutes.No patient injury was reported.
 
Additional Manufacturer Narrative
An evaluation was performed by smith & nephew and could not confirm the customer complaint for there is fiber damage and unexplainable burning of the universal light guide, the screen colored yellow.A visual inspection was performed and showed no damage to both fiber ends of the light guide.No burning was observed.The orange sheathing shows to have several ink spots.The light guide was functionally tested and functioned as intended.When the light guide was attached to the scope it provided a clear sharp image on the monitor.No yellowing was observed.No manufacturing related defects were observed.

Brand Name
UNIVERSAL LIGHT GUIDE ORANGE 4MM X 12 FT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key7763581
Report Number3003604053-2018-00126
Device Sequence Number1012865
Product Code GCJ
UDI-Device Identifier00885556643716
UDI-Public(01)00885556643716(10)134379
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K914919
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72204922
Device Catalogue Number72204922
Device Lot Number134379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1